An ampicillin, amoxicillin, or Augmentin rash is a non-allergic rash that occurs when a child is taking one of these medicines. The rash usually appears on the 5th day after the child starts taking the medicine, but may appear earlier or as late as the 16th day. 5% to 10% of children taking ampicillin or amoxicillin get a skin rash. This is a harmless rash and does not mean that your child has an allergy to ampicillin, amoxicillin, or other penicillin drugs. An allergic reaction would cause hives or more severe symptoms than a rash. Keep your child on the ampicillin or amoxicillin until the medicine is gone. Often it is caused by a viral infection such as Roseola. The rash usually lasts 3 days, with a range of 1 to 6 days. The rash will disappear just as quickly whether or not your child continues the medication. Schmitt, MD, author of “My Child Is Sick,” American Academy of Pediatrics Books. Copyright ©2014 Mc Kesson Corporation and/or one of its subsidiaries. Your child can take ampicillin or amoxicillin in the future when necessary and only 5% of children get a rash again the next time. These side effects are usually mild and should pass once you finish your course of treatment. If you experience any additional side effects other than those listed above, you should contact your GP or the doctor in charge of your care for advice. These mild to moderate allergic reactions can usually be successfully treated by taking antihistamines. But if you're concerned, or your symptoms don't respond to treatment, you should call your GP for advice. In rare cases, an antibiotic can cause a severe and potentially life-threatening allergic reaction known as anaphylaxis. Initial symptoms of anaphylaxis are often the same as above and can lead to: Anaphylaxis is a medical emergency and can be life-threatening if prompt treatment isn't given. Dial 999 immediately and ask for an ambulance if you think you or someone around you is experiencing anaphylaxis. The Yellow Card Scheme allows you to report suspected side effects from any type of medicine you are taking.
But be aware of these amoxicillin side effects before popping those pillsStill, if you experience any kind of rash when you start taking amoxicillin, let your doctor know right away so they can assess how serious it is and if the reaction is getting worse. A reaction to amoxicillin, a medication used to treat bacterial infections, causes an amoxicillin rash. A side effect of amoxicillin can be a rash.